Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 4, 2008, 10:07 PM EST for 4 counties in Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 10:07 PM EST (03:07 UTC)
- Expired
- Mar 4, 2008, 10:45 PM EST
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Cumberland County, VA, Lunenburg County, VA, Mecklenburg County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 117 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:31 PM EST | Tornado Watch | SPC | 8 hr |
| Mar 4, 5:53 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 8:34 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 4, 8:34 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
834 PM EST TUE MAR 4 2008
.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT. HIGH PRESSURE BUILDS
BACK INTO THE SOUTHEAST AND MID ATLANTIC STATES WEDNESDAY
AFTERNOON THROUGH THURSDAY. ANOTHER LOW PRESSURE AREA WILL TRACK
NORTHEAST UP THE EASTERN SEABOARD FRIDAY AFTERNOON INTO SATURDAY.
HIGH PRESSURE WILL RETURN FOR LATER SATURDAY THROUGH SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FIRST LINE OF CONVECTION CONTS TO MOVE SLOWLY E AND NOW APPRCHG I95
CORRIDOR. DECENT LL INFLOW AND INSTABILITY KEEPING THIS LINE GOING
WITH INDIVIDUAL CELLS MOVG NE ARND 40 MPH. LINE OF CONVECTION CONTS
TO PRODUCE GUSTY WNDS AND LCLLY HVY RNFL. RADAR ESTIMATES BTWN
1-2 INCHES HAS FALLEN ACROSS SWRN PIEDMONT. OTW...COUPLE OF SVR
WRNGS ISSUED AS CELLS PULSE UP PAST FEW HRS. SCND LINE PROGGED
ACROSS FA AFTR MIDNITE ASSCTD WITH ACTUAL CDFRNT. IN BTWN SHUD BE A
FEW HR PRD OF SHWRS. THUS..CONT TOR WATCH #99 THRU 08Z. WILL TWEEK
GRIDS WITH LTST TRENDS...WITH REST OF FCST REMAINING AS IS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL PUSH OFF THE CST WED MORNG...WITH MSTLY SNY AND RATHER
MILD CONDS EXPECTED FOR THE REMAINDER OF THE DAY. MAX TEMPS WILL
BE IN THE UPR 50S TO MID 60S. SFC HI SLIDES OVERHEAD FOR LATER WED
THRU THU...WITH GENERALLY MSTLY CLR WX. MAX TEMPS ON THU WILL BE
IN THE MID 50S TO MID 60S. LO PRES MAY BE DEVELOPING IN THE GULF
OF MEXICO THU NGT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ONCE AGAIN GFS HAVING PROBLEMS AROUND DAY 4-6 WITH TRACK OF THE
CENTER SURFACE LOWS OVER THE ERN THIRD OF THE STATES. ECMWF WELL
TO THE WNW OF THIS TRACK 00Z SAT AND HAS LITTLE TO NO COASTAL
DVLPMNT. MODEL ALSO SHOWS H70 LOW PROGGED TO BE OVER OH/TN VLY AND
LOOKING AT LATEST NAM/SREF HINTING/TRENDING AT ECMWF SOLN...SO WILL
FOLLOW CLOSER TO ECMWF SOLN. THEREFORE...HAVE RAISED TEMPS ON SAT
WITH BETTER CHANCE THAT SOME PORTIONS OF THE REGION WILL GET INTO
THE WARM SECTOR AS SFC LOW TRACKS FURTHER INLAND AND LESS OF A
COASTAL SOLN TO PAN OUT (TIME WILL TELL). DISREGARDED MEX/MEN
NUMBERS AS THEY WERE 10-15 DEGREES OFF ON DAY 5-6 FOR YSTDY/TDY
MAX TEMPS AND THINK TREND WILL LIKELY HAPPEN ONCE AGAIN. H85
HEIGHTS ON ECMWF RANGE IN THE 10-13 DEGREE C...WHILE THE GFS -2 TO
5 ABV C. WITH THAT IN MIND...H100-85 THICKNESS WOULD SUPPORT UPR
60S/LOW 70S WHILE GFS MAINLY WOULD SUPPORT ONLY LOW-MID 50S.
INTERESTING TO SAY THE LEAST...QUITE A CONTRAST. WILL RAISE TEMPS
INTO THE UPR 50S/LOW 60S WITH WNW TRACK OF SFC LOW ONCE AGAIN
ANTICIPATED...WITH PLENTY OF TIME TO BUMP UP TEMPS FURTHER IF/WHEN
NEEDED.
COOLING DOWN BEHIND FRONTAL PASS LATE WKND INTO EARLY NEXT WEEK TO
NEAR NORMAL TEMPS FOR THIS TIME OF YEAR.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
GSTY SSW WNDS CONTG INTO TNGT...B4 SHIFTING TO WSW FOR LT
TNGT/WED. SCT-BKN CLDS (GENLY 3-5 KFT) INLAND ATTM...XPCTD TO MV
TO THE CST NEXT FEW HRS. UPSTREAM IS A SOLID DECK OF LOWER CLOUDS
(MVFR WITH BASES 1.5-2.5KFT). EXPECT MVFR CIGS TO WORK INTO THE
REGION BY LT AFTN/EVE AHD OF APPROACHING CDFNT. SCTD SHRAS POPPING
ACRS CNTRL NC...AND XPCTD TO SPRD NNE THROUGH 00Z...STAYING INLAND
OF CSTL TAFS. XPCT ABT AN 8 HR PD OF MVFR CONDITIONS
TONIGHT...PTNTLLY IFR IN HVY RA FM SHRAS/SCTD TSTMS (PSBL WND
GSTS TO 50 KT). CONDITIONS WILL IMPROVE QUICKLY FOLLOWING THE
FRONTAL PASSAGE EARLY WED MORNING. VFR CONDITIONS WILL THEN
PREVAIL THROUGH LATE IN THE WEEK...BEFORE THE NEXT LOW PRESSURE
SYSTEM IMPACTS THE MID ATLC REGION FRI INTO SAT MRNG.
&&
.MARINE...
S FLOW WILL CONTINUE TO PICK UP IN ADVANCE OF THE LOW PRESSURE
SYSTEM/ASSCD COLD FRONT. GRADIENT FLOW BY EVENING APPEARS STRONG
ENOUGH TO WARRANT GALE WARNNGS (DESPITE THE STRONG STABILITY OVER
THE WATERS)...AS FREQUENT GUSTS TO NEAR 40 KTS ARE EXPECTED EVEN AT
THE WATER SFC. PROLONGED PERIOD OF STRONG SRLY FLOW WILL BUILD SEAS
OVER THE CST WATERS...WITH 10+ FT SEAS PSBL AFTER MIDNIGHT ESP
NEAR/TOWARDS 20 NM OUT.
GALE FORCE CONDITIONS WILL SUBSIDE QUICKLY FOLLOWING THE PASSAGE
OF THE COLD FRONT. ONLY SCAS (AT BEST) ARE ANTICIPATED BEHIND THE
FRONT...GIVEN THE WEAK LLVL CAA AND THUS MINIMAL INSTBY GENERATED
OVER THE WATERS. THIS AS WEAK HIGH PRESSURE BUILDS IN FAIRLY QUICKLY
FROM THE WEST ON WED. THE NEXT LOW PRESSURE SYSTEM EXPECTED TO MOVE
INTO THE MID ATLC REGION ON SAT AND WILL BRING ANOTHER ROUND OF SCA
CONDITIONS FROM LATE FRI INTO SAT...THOUGH AT THIS POINT GALES ARE
NOT ANTICIPATED.
BOATERS/MARINERS SHOULD CONTINUE TO MONITOR THEIR WEATHER RADIO FOR
RAPIDLY CHANGING CONDITIONS THIS EVENING AND INTO THE OVERNIGHT
HOURS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ630>633-656-658.
GALE WARNING UNTIL 9 AM EST WEDNESDAY FOR ANZ650-652-654.
&&
SYNOPSIS...TMG/MPR
NEAR TERM...MPR
SHORT TERM...TMG
LONG TERM...CCW
AVIATION...ALB
MARINE...CCWHazardous weather outlook, Mar 4, 5:58 PM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 558 PM EST TUE MAR 4 2008 ANZ650-652-654-052300- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 558 PM EST TUE MAR 4 2008 ...GALE WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS MAY GUST TO 50 KNOTS WITH ANY STORM THAT DEVELOPS DURING THIS TIME FRAME. WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ021>025-VAZ099-100-052300- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 558 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ012>017-030>032-102-VAZ048-049-060>098-052300- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 558 PM EST TUE MAR 4 2008 ...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>633-656-658-052300- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 558 PM EST TUE MAR 4 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH GALE WARNING SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE COASTAL WATERS EARLY WEDNESDAY MORNING. THE PRIMARY THREAT FROM THIS LINE WILL BE DAMAGING WINDS IN EXCESS OF 50 KNOTS. WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. WAMSLEY
In the hours before
Special weather statement, Mar 4, 6:36 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 636 PM EST TUE MAR 4 2008 VAZ048-049-060>064-068>071-050030- AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA-PRINCE EDWARD VA- 636 PM EST TUE MAR 4 2008 ...THUNDERSTORMS MOVING ACROSS THE VIRGINIA PIEDMONT... AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM 12 MILES NORTHWEST OF LOUISA TO 21 MILES SOUTHWEST OF POWHATAN...OR FROM 12 MILES NORTHWEST OF LOUISA TO 9 MILES SOUTH OF CUMBERLAND...MOVING NORTHEAST AT 40 MPH. THE SHOWERS AND THUNDERSTORMS WILL BE NEAR... LOUISA AROUND 645 PM EST... MINERAL AROUND 650 PM EST... POWHATAN AROUND 700 PM EST... MOSELEY AROUND 705 PM EST... TUCKAHOE AROUND 725 PM EST... EXPECT LOCALLY HEAVY RAINFALL AND WIND GUSTS TO 45 MPH IN THE PATH OF ANY THUNDERSTORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, Mar 4, 7:37 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 737 PM EST TUE MAR 4 2008 VAZ067-050130- NOTTOWAY VA- 737 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORM MOVING INTO SOUTHWESTERN NOTTOWAY COUNTY... AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CREWE...OR ABOUT 6 MILES NORTH OF VICTORIA...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NOTTOWAY...AND...CREWE AT 745 PM EST... FERGUSONVILLE AT 750 PM EST...CLAY STORE...AND...SPAINVILLE AT 755 PM EST. WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS STORM. WAMSLEY
Special weather statement, Mar 4, 7:47 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 747 PM EST TUE MAR 4 2008 VAZ068-069-050145- AMELIA VA-POWHATAN VA- 747 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORM MOVING QUICKLY INTO NORTHEAST... AT 747 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 10 MILES WEST OF AMELIA COURTHOUSE TO CREWE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR AMELIA COURTHOUSE AROUND 800 PM EST... POWHATAN AROUND 805 PM EST... WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. WAMSLEY
Special weather statement, Mar 4, 9:35 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 935 PM EST TUE MAR 4 2008 VAZ049-063-064-050330- CAROLINE VA-HANOVER VA-LOUISA VA- 935 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS MOVING QUICKLY TO THE NORTH... AT 935 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL HANOVER COUNTY...OR ABOUT 12 MILES NORTHEAST OF GOOCHLAND...MOVING NORTHEAST AT 65 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BEAVERDAM...AND...BUMPASS AT 940 PM EST... CHILESBURG...AND...RUTHER GLEN AT 945 PM EST...NANCY WRIGHTS CORNER...AND...CEDON AT 950 PM EST...GUINEA AT 955 PM EST...CORBIN AT 1000 PM EST. WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. WAMSLEY
Special weather statement, Mar 4, 9:39 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 939 PM EST TUE MAR 4 2008 VAZ063-064-071>075-050315- CAROLINE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-WESTMORELAND VA- 939 PM EST TUE MAR 4 2008 ...THUNDERSTORM MOVING NORTH OF RICHMOND... AT 939 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIGHLAND SPRINGS...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STUDLEY AT 940 PM EST... MANGOHICK AT 945 PM EST...DUANE FORK AT 950 PM EST...GETHER AT 955 PM EST...CENTRAL POINT AT 1000 PM EST. EXPECT LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH IN THE PATH OF THIS STORM. 44
Special weather statement, Mar 4, 10:04 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1004 PM EST TUE MAR 4 2008 VAZ060>062-065>070-050400- AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 1004 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG...LUNENBURG AND PRINCE EDWARD COUNTIES... AT 1004 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES SOUTH OF HAMPDEN SYDNEY TO 24 MILES SOUTHWEST OF CHASE CITY...OR FROM 6 MILES NORTH OF KEYSVILLE TO VIRGILINA...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WARSHAM AROUND 1010 PM EST... STODDERT AROUND 1015 PM EST... ANGOLA AROUND 1020 PM EST... TOBACCOVILLE AROUND 1025 PM EST... HATCHERS AROUND 1030 PM EST... LAKE POWHATAN AROUND 1035 PM EST... WIND GUSTS TO 50 MPH AND HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1/2 TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. FOSTER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:09 PM EST | Severe Thunderstorm Warning | AKQ | Goochland, Powhatan | 29 min |
| Mar 4, 9:23 PM EST | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 22 min |
| Mar 4, 10:35 PM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Nottoway | 25 min |
| Mar 4, 11:00 PM EST | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 30 min |
| Mar 4, 11:52 PM EST | Severe Thunderstorm Warning | AKQ | Caroline, Charles City, Essex, Hanover, Henrico, James City and 4 more | 23 min |
| Mar 5, 12:11 AM EST | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex, City of Franklin | 34 min |
| Mar 5, 12:45 AM EST | Special Marine Warning | AKQ | 45 min | |
| Mar 5, 1:12 AM EST | Severe Thunderstorm Warning | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 33 min |
| Mar 5, 1:14 AM EST | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 46 min |
| Mar 5, 1:37 AM EST | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 3 hr |
| Mar 5, 1:38 AM EST | Special Marine Warning | AKQ | 67 min | |
| Mar 5, 3:20 AM EST | Special Marine Warning | AKQ | 55 min | |
| Mar 4, 8:57 PM EST | Tornado Warning | AKQ | Northampton | 33 min |
| Mar 4, 10:43 PM EST | Tornado Warning | AKQ | Gates, Hertford | 32 min |
| Mar 5, 12:24 AM EST | Tornado Warning | AKQ | Bertie, Gates, Hertford | 36 min |
| Mar 5, 12:35 AM EST | Tornado Warning | AKQ | Bertie | 25 min |
| Mar 5, 1:03 AM EST | Severe Thunderstorm Warning | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 42 min |
| Mar 5, 1:11 AM EST | Tornado Warning | AKQ | Chowan | 19 min |
| Mar 5, 1:43 AM EST | Severe Thunderstorm Warning | AKQ | Camden, Currituck, Pasquotank | 62 min |
| Mar 5, 12:55 AM EST | Severe Thunderstorm Warning | AKQ | Dorchester, Somerset, Wicomico, Worcester | 50 min |
| Mar 5, 1:35 AM EST | Severe Thunderstorm Warning | AKQ | Wicomico, Worcester | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.